Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 11, 2022, 6:55 PM CST for Jefferson Parish, Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2022, 6:55 PM CST (00:55 UTC)
- Expired
- Mar 11, 2022, 7:30 PM CST
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Jefferson Parish, LA, Lafourche Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
760
WFUS54 KLIX 120055
TORLIX
LAC051-057-089-120130-
/O.NEW.KLIX.TO.W.0001.220312T0055Z-220312T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
655 PM CST Fri Mar 11 2022
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southern St. Charles Parish in southeastern Louisiana...
North central Lafourche Parish in southeastern Louisiana...
Northwestern Jefferson Parish in southeastern Louisiana...
* Until 730 PM CST.
* At 654 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bayou Gauche, or 11 miles south of Hahnville,
moving east at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Avondale, Westwego, Barataria and Lafitte around 710 PM CST.
Marrero, Jean Lafitte and Estelle around 715 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2968 9048 2986 9052 2991 9013 2973 9008
TIME...MOT...LOC 0054Z 262DEG 53KT 2979 9040
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$1 follow-up statement
568
WWUS54 KLIX 120105
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
705 PM CST Fri Mar 11 2022
LAC057-120115-
/O.CAN.KLIX.TO.W.0001.000000T0000Z-220312T0130Z/
Lafourche LA-
705 PM CST Fri Mar 11 2022
...THE TORNADO WARNING FOR NORTH CENTRAL LAFOURCHE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 2971 9036 2972 9036 2976 9037 2979 9046
2982 9048 2986 9049 2991 9013 2973 9008
2970 9035
TIME...MOT...LOC 0105Z 253DEG 38KT 2984 9031
$$
LAC051-089-120130-
/O.CON.KLIX.TO.W.0001.000000T0000Z-220312T0130Z/
St. Charles LA-Jefferson LA-
705 PM CST Fri Mar 11 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR SOUTHERN
ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 705 PM CST, a severe thunderstorm capable of producing a tornado
was located near Luling, or 8 miles southwest of Avondale, moving
east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Avondale and Westwego around 720 PM CST.
Marrero and Estelle around 725 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2971 9036 2972 9036 2976 9037 2979 9046
2982 9048 2986 9049 2991 9013 2973 9008
2970 9035
TIME...MOT...LOC 0105Z 253DEG 38KT 2984 9031
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 11, 3:28 PM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Mar 11, 3:28 PM CST, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 PM CST Fri Mar 11 2022
.SHORT TERM...
Tonight through Sunday...
Tonight into tomorrow, a frontal system is expected to move
through the area, enhancing rain chances for the area. Easterly
surface winds will help to enhance some warm air and moisture into
the environment. Weak upper level divergence will help to enhance
some lifting in the environment. Looking at the models, numerous
showers and storms will be possible tonight. There is not a ton of
instability (CAPE values around 300-500 J/kg), but there is
enough for stronger storms to develop. There is some helicity, but
not a ton. An isolated tornado cannot be ruled out. Hail, gusty
winds and lightning will be the main threat. Locally heavy
rainfall will be possible inside any stronger storms. As this
front moves through the CAA will be strong enough that if the
timing works out, a flurry or two of snow could be possible in the
SW MS areas as the CAA pulls in the remaining moisture from the
lingering cloud deck. If the timing is off a bit (too slow or
fast), then it will not be as likely. The strong cold air
advection behind the front will allow low temperatures to be
approaching or below freezing in the SW MS counties. As a result,
a Freeze Warning has been issued for these areas for tomorrow
morning.
Saturday, upper level ridging will dominate the pattern. Northerly
surface winds will help to advect cold and dry air into the region.
This strong Cold Air Advection, based on the models, will enhance
the surface winds enough to where winds are forecast to be 25+ mph
sustained winds gusting 40-45mph from overnight Friday through the
afternoon hours Saturday. A Wind Advisory is in effect as a result
for our area. Upper level convergence will help to bring sinking
and stable air into the environment. Due to strong CAA, light
winds, and clear skies forecast, radiational cooling will be
likely. Low temperatures Sunday morning have been bumped down a
few degrees below NBM to account for this radiational cooling and
to be more in line with the general model consensus. Lows Sunday
morning are expected to be in the mid 20s to low 30s across the
area.
Sunday will be mainly a transitional day for the atmosphere.
Zonal flow aloft will dominate the upper level pattern. Southerly
surface winds will reintroduce moisture and warm air back into the
environment. Some weak upper level divergence will help to
enhance some lifting during the afternoon hours on Sunday. Looking
at the models, Sunday will remain dry overall. MSW
.LONG TERM...
Monday through Thursday...
Zonal flow will dominate the upper level pattern on Monday.
Southerly surface winds will help to continue to enhance warm air
advection and moisture advection in the environment. Weak upper
level divergence during the afternoon hours will help to increase
lifting in the environment. Looking at the models, some isolated
showers may be possible in the coastal waters Monday afternoon,
but overall Monday will remain fairly dry.
Monday Night into Tuesday, a low pressure system will influence the
area. A shortwave trough/boundary will interact with a longwave low
pressure system to enhance rainfall for the area. Models are still
uncertain on the timing of the systems and whether/when they will
phase/merge together. But looking at the current model trends, the
shortwave boundary will help to generate storms along the coastal
areas late Monday night ahead of the front. Then the front is
expected to push through the area Tuesday morning around daybreak.
Southerly winds are expected to enhance warm air advection and
moisture ahead of the systems moving through. PW values are ranging
in the 1.4-1.6 inches range Tuesday, which is above the 75th
percentile for the SPC sounding climatology. This shows the abundant
moisture in the environment and potential rainfall efficiency. There
is not much instability, however, as the front moves through (and
CAPE is only 500J/kg at times). And there is not a lot of upper
level divergence based on the models' consensus placement of the
low, which will hinder lifting. Locally heavy rainfall could be
possible with this system, especially if it goes over the same
areas. But storms, given the current model trends and timing
(morning vs afternoon), are not as likely to be severe, but it
will be possible. Regardless, there could be some gusty winds from
stronger storms inside the system and lightning will be possible.
The systems start to merge after this point as they continue to
propagate across the eastern US coast.
Wednesday, ridging will dominate the upper level pattern. Northerly
surface winds will help to enhance cold air advection and dry air
advection into the area. Upper level convergence will help to
enhance sinking and stable air in the environment. Conditions,
looking at the models, will be dry Wednesday.
Thursday, a small upper level disturbance will influence the area
somewhat. Southerly surface winds will help to enhance warm air
advection and moisture advection into the area. Weak upper level
divergence will help enhance lifting in the atmosphere. Looking at
models, Thursday will mainly be a transitional day and will be
dry overall. MSW
&&
.AVIATION...
Today the issue will be CIGs and TS. A stationary boundary is
sitting over our regions southern half and there has been some
isolated thunderstorms. Most stations will have a few more hours
of MVFR conditions, however some are expected to remain IFR.
Overnight conditions are expected to degrade to IFR at all
stations as a front moves into the region. VCTS has been placed in
the TAFs as the front is expected to move through quickly and
TSRA is not expected to remain on station very long. Once the
front moves through winds will increase and gust, with potential
gust up to 35 to 45 kts. With northerly winds this is expected to
cause impacts to E-W oriented runways. -21/KWO
&&
.MARINE...
Tonight through Saturday evening, winds will be northerly and very
strong (30-35kts). Winds Saturday evening through Sunday morning
will be strong (20-30kts) and northerly. As a result, a Gale
Warning is in effect tonight through tomorrow evening, and a Small
Craft Advisory is in effect tomorrow night through Sunday morning.
Sunday, winds will be moderate-strong (15-20 kts) and northerly
to easterly. Monday, winds will be moderate (<15 knots) and
southeasterly. Tuesday, winds will be westerly and strong (15-20
knots). Wednesday, winds will be northerly and strong (15-20
knots) turning southerly and moderate (<15 knots) by the
afternoon hours. Thursday, winds will be southerly and moderate
(<15 knots). Friday, winds will be southerly and strong (15-20
knots). Wave heights will correspond to the wind speeds. MSW
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 34 49 25 62 / 80 0 0 0
BTR 36 52 27 63 / 80 0 0 0
ASD 38 54 27 61 / 80 0 0 0
MSY 42 52 36 61 / 80 0 0 0
GPT 39 52 29 58 / 80 0 0 0
PQL 36 52 25 58 / 80 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 8 PM this evening to 3 PM CST Saturday for
LAZ034>037-039-046>050-056>061-063>072-075>078.
Freeze Warning from 9 PM CST Saturday to 10 AM CDT Sunday for
LAZ034>037-039-046>050-056>061-063>065-070>072-075>078.
GM...Small Craft Advisory from 3 PM CST Saturday to 7 AM CDT Sunday
for GMZ536-538-550-552-555-557-570-572-575-577.
Gale Warning from 8 PM this evening to 3 PM CST Saturday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 8 PM this evening to 3 PM CST Saturday for
MSZ068>071-077-080>082.
Freeze Warning from 9 PM CST Saturday to 10 AM CDT Sunday for
MSZ068>071-077-080>082.
GM...Small Craft Advisory from 3 PM CST Saturday to 7 AM CDT Sunday
for GMZ538-550-552-555-557-570-572-575-577.
Gale Warning from 8 PM this evening to 3 PM CST Saturday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&In the hours before
Special weather statement, Mar 11, 5:44 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
544 PM CST Fri Mar 11 2022
LAZ056-057-059-065-120015-
Upper Terrebonne LA-Assumption LA-St. James LA-Upper Lafourche LA-
544 PM CST Fri Mar 11 2022
...A strong thunderstorm will impact portions of southwestern St.
James, north central Terrebonne, northwestern Lafourche and central
Assumption Parishes through 615 PM CST...
At 544 PM CST, Doppler radar was tracking a strong thunderstorm near
Stephensville, moving east at 45 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Thibodaux, Schriever, Supreme, Labadieville, Gray, Chackbay and
Raceland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2994 9087 2973 9069 2964 9111 2970 9110
2974 9111 2975 9109 2978 9110 2981 9110
2984 9113 2984 9115 2985 9119
TIME...MOT...LOC 2344Z 248DEG 37KT 2975 9111
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:40 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 50 min |
| Mar 11, 6:46 PM CST | Special Marine Warning | LIX | 59 min | |
| Mar 11, 6:58 PM CST | Special Marine Warning | LIX | 62 min | |
| Mar 11, 7:22 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 24 min |
| Mar 11, 7:44 PM CST | Special Marine Warning | LIX | 61 min | |
| Mar 11, 7:49 PM CST | Special Marine Warning | LIX | 26 min | |
| Mar 11, 8:10 PM CST | Special Weather Statement | LIX | Jefferson | 35 min |
| Mar 11, 8:34 PM CST | Special Marine Warning | LIX | 56 min | |
| Mar 12, 4:45 AM CST | Hard Freeze Warning | LIX | East Feliciana, Pointe Coupee, Saint Helena, Tangipahoa, Washington, West Feliciana | 28 hr |
| Mar 12, 7:08 AM CST | Low Water Advisory | LIX | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.